Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 10, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Nov 11, 2019, 3:08 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Nov 11, 2019, 6:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2019, 3:08 AM CST (09:08 UTC)
- In effect from
- Nov 11, 2019, 6:00 AM CST
- Expired
- Nov 11, 2019, 5:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3139 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
331 WWUS74 KAMA 110908 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 308 AM CST Mon Nov 11 2019 OKZ001>003-TXZ001>020-317-111800- /O.NEW.KAMA.WI.Y.0010.191111T1200Z-191111T2300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 308 AM CST Mon Nov 11 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * WHAT...North winds 30 to 39 mph expected, with gusts 40 to 55 mph. Strongest winds expected across the southeast Panhandles. * WHERE...Portions of Oklahoma and Texas Panhandle. * WHEN...From 6 AM this morning to 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Travel difficulties may be experienced so use caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
816 WWUS74 KAMA 111222 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 622 AM CST Mon Nov 11 2019 OKZ003-TXZ004-005-009-010-014-015-019-020-111800- /O.UPG.KAMA.WI.Y.0010.000000T0000Z-191111T2300Z/ /O.NEW.KAMA.HW.W.0007.191111T1222Z-191111T1800Z/ Beaver-Ochiltree-Lipscomb-Roberts-Hemphill-Gray-Wheeler-Donley- Collingsworth- Including the cities of Beaver, Forgan, Perryton, Booker, Higgins, Follett, Miami, Canadian, Pampa, Shamrock, Wheeler, Clarendon, and Wellington 622 AM CST Mon Nov 11 2019 ...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds up to 45 mph, with gusts over 60 mph. * WHERE...In Oklahoma, Beaver County. In Texas, Ochiltree, Lipscomb, Roberts, Hemphill, Gray, Wheeler, Donley and Collingsworth Counties. * WHEN...Until noon CST today. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...While high winds are expected to end around noon, winds will still be strong across the eastern Panhandles through about 5 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ OKZ001-002-TXZ001>003-006>008-011>013-016>018-317-111800- /O.CON.KAMA.WI.Y.0010.000000T0000Z-191111T2300Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson- Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong- Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Dalhart, Stratford, Spearman, Gruver, Hartley, Channing, Dumas, Borger, Vega, Amarillo, Panhandle, White Deer, Hereford, Canyon, Claude, and Palo Duro Canyon 622 AM CST Mon Nov 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...North winds up to 40 mph expected, with gusts 40 to 55 mph. * WHERE...Portions of the Oklahoma and Texas Panhandles. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Travel difficulties may be experienced so use caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
891 WWUS74 KAMA 111757 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1157 AM CST Mon Nov 11 2019 TXZ005-009-010-014-015-019-020-112300- /O.CAN.KAMA.HW.W.0007.000000T0000Z-191111T1800Z/ /O.EXA.KAMA.WI.Y.0010.000000T0000Z-191111T2300Z/ Lipscomb-Roberts-Hemphill-Gray-Wheeler-Donley-Collingsworth- Including the cities of Booker, Higgins, Follett, Miami, Canadian, Pampa, Shamrock, Wheeler, Clarendon, and Wellington 1157 AM CST Mon Nov 11 2019 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... * WHAT...North winds around 35 mph expected, with gusts 40 to 50 mph. * WHERE...Lipscomb, Roberts, Hemphill, Gray, Wheeler, Donley and Collingsworth Counties. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Travel difficulties may be experienced so use caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ003-TXZ004-111900- /O.CAN.KAMA.HW.W.0007.000000T0000Z-191111T1800Z/ Beaver-Ochiltree- Including the cities of Beaver, Forgan, and Perryton 1157 AM CST Mon Nov 11 2019 ...HIGH WIND WARNING IS CANCELLED... Wind speeds have fallen below warning criteria. $$ OKZ001-002-TXZ001>003-006>008-011-012-016-017-317-111900- /O.CAN.KAMA.WI.Y.0010.000000T0000Z-191111T2300Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson- Oldham-Potter-Deaf Smith-Randall-Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Dalhart, Stratford, Spearman, Gruver, Hartley, Channing, Dumas, Borger, Vega, Amarillo, Hereford, Canyon, and Palo Duro Canyon 1157 AM CST Mon Nov 11 2019 ...WIND ADVISORY IS CANCELLED... Wind speeds have fallen below advisory criteria. $$ TXZ013-018-112300- /O.CON.KAMA.WI.Y.0010.000000T0000Z-191111T2300Z/ Carson-Armstrong- Including the cities of Panhandle, White Deer, and Claude 1157 AM CST Mon Nov 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...North winds around 35 mph expected, with gusts 40 to 50 mph. * WHERE...Carson and Armstrong Counties. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Travel difficulties may be experienced so use caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 10, 11:26 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Nov 10, 11:26 PM CST, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1126 PM CST Sun Nov 10 2019 .AVIATION... VFR conditions to start the 06Z TAF period but will deteriorate as we go through the day to MVFR/IFR conditions before returning to VFR by the end of the TAF period. Observations shows low clouds working south into SW Kansas with low cigs possible as early as 09Z with cigs at MVFR levels possible. Winds will be out of the north starting around 10-15 kts before increasing around 12Z to 20-30 kts with gusts up to near 40 kts at times. -FZDZ conditions are also possible through the morning hours after 12Z. Better timing of potential -FZDZ will be further analyzed in the next TAF package. Winds will then decrease slightly to 15-25 kts with gusts up to 30 kts towards the end of the forecast period. Low cigs at MVFR/IFR levels may start as early as 09/10Z for KGUY/KDHT as continue through around 18Z before cigs will slowly begin to rise from to near or at VFR levels towards the end of the TAF period from north to south across all TAF sites. Meccariello && PREV DISCUSSION... /Issued 316 PM CST Sun Nov 10 2019/ SHORT TERM...Tonight through Monday... Overview: The short term includes a blast of arctic air that will result in windy conditions Monday morning along with a blanket of cold air across the Panhandles lasting through Monday night. Wind speeds will be on the order of 30-35 mph with gusts near 40-50 mph. There will be a shallow layer of moisture present as the front passes through, so we will have a chance for light precipitation during the Monday morning commute. Question here is whether we will see any snow/sleet/ice accumulation with the cold airmass. For now, confidence is higher for little to no accumulation of any precipitation. However, drizzle would be the mostly likely candidate for precipitation in this environment, but even then the low levels are trending drier with stronger wind speeds, thus leaning one to believe a lot of evaporation will occur. Any drizzle that happens to accumulate could create hazardous driving conditions where those surface temperatures dip below freezing. That said, the thinking here is little to no impacts at this time regarding precipitation. Synoptic: Broad cyclonic flow centered over Canada is resulting in mostly zonal flow across the CONUS today. By tomorrow, much of the central and eastern CONUS will be engulfed by troughing as a more defined low strengthens and pushes into the Great Lakes region from Canada. A cutoff low will be present Monday over Baja California bringing in mid level moisture from the Pacific, but most of the moisture stays south and east of the Panhandles. With a surface high over the Atlantic/eastern CONUS, some return flow from the Gulf will be realized before the front arrives tonight. Mesoscale: Strong height rises on the order of ~15mb/6hr will be realized behind the front as a strong high (~1045mb) sets up over the Central Plains. This will result in a windy day across the Panhandles. We will be close to wind advisory conditions and may even reach it for a couple hours, but decided to hold off per collaboration with our neighbors. The strong dense air should result in the strongest wind speeds during the morning hours before tapering off in the afternoon as the pressure gradient relaxes. Forecast soundings depict a shallow layer of moisture just above the surface with dry air at the surface, so expecting plenty of low level clouds across the Panhandles Monday morning, but not quite on the same level as fog given the strong winds and expecting mixing (steep lapse rates within the lowest ~100mb). The progged weak forcing combined with dry air in the mid levels (plenty of dry air in the dendritic growth zone) should result in little to no accumulation in any form of precipitation. Given the strong wind speeds helping with evaporation in the dry (trending drier) low levels, we shouldn't see too much moisture at the surface as the cold air infiltrates the area. Not completely ruling out some patchy freezing drizzle at this time, but it does appear to be restricted to elevated surfaces (bridges, grasses, trees, vehicles, etc) at this time. In other words, you may need to scrape your windows in the morning, but at least the commute across the Panhandles appears to have overall minimal impacts on the roads. Guerrero LONG TERM...Monday night through Sunday... Dry northwest flow aloft sets up in the wake of departing trof. This flow regime should persist through at least Thursday as western CONUS ridge moves slowly through Great Basin and toward the Rockies. Models diverge Friday and Saturday regarding development of next trof but generally suggest that it should pass Saturday night or Sunday. In any case, very poor prospects for mid- and lower-level moisture to reach Texas and Oklahoma Panhandles, so no precipitation is expected. The good news is that no strong winds are expected. Monday night expected to be the coldest since Halloween morning, with lows in the 10 to 17 degree range. Southwest winds and sunshine on Tuesday should allow temperatures to rise into the 40s and 50s. Airmass continues to modify on Wednesday, with weak cold front on Wednesday not strong enough to reverse warming trend. Wednesday highs expected to rise above climo, into the 60s and lower-70s. Cooler air filters in on Thursday with highs in the 50s. Mild conditions resume Friday and Saturday with highs slightly above normal, mainly in the upper-50s to mid-60s. Another cold front Saturday night leads to Sunday highs in the 50s. Cockrell && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 29/29
Hazardous weather outlook, Nov 10, 3:20 PM CST, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 320 PM CST Sun Nov 10 2019 OKZ001>003-TXZ001>020-317-111200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 320 PM CST Sun Nov 10 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday will be much colder and windy with patchy freezing drizzle in the morning. No accumulations of ice are expected. A wind advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Cockrell
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 6:22 AM CST | High Wind Warning | AMA | Collingsworth, Donley, Gray, Hemphill, Lipscomb, Ochiltree and 2 more | 6 hr |
Nearby
Wind Advisories in Texas, 2019Wind Advisories in Oklahoma, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.